Alert archive / Michigan / Small Craft Advisories in 2020

Small Craft Advisory 69, NWS Grand Rapids, MI

September 14, 2020

NWS Grand Rapids, MI issued this small craft advisory at Sep 14, 2020, 3:13 PM EDT. It took effect at Sep 15, 2020, 8:00 AM EDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2020, 3:13 PM EDT (19:13 UTC)
In effect from
Sep 15, 2020, 8:00 AM EDT
Expired
Sep 16, 2020, 5:00 PM EDT
In force
33 hr
Issued by
NWS Grand Rapids, MI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 14, 3:12 PM EDT, 1 minute earlier.

Area forecast discussion, Sep 14, 3:12 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Grand Rapids MI
312 PM EDT Mon Sep 14 2020

LATEST UPDATE...
Synopsis/Discussion/Marine

.SYNOPSIS...
Issued at 254 PM EDT Mon Sep 14 2020

- Warming up the next few days

- Significant cool down for the end of the week

- Little potential for rain through the period

&&

.DISCUSSION...(This evening through next Monday)
Issued at 254 PM EDT Mon Sep 14 2020

- Warming up the next few days

Strengthening south to southwesterly winds tonight into Tuesday
will advect a warmer airmass into the CWA. The temps at 925 mb
climb to near 20 deg C which with decent mixing supports
temperatures well into the 70s by Wednesday. The cold front has
been trending a little faster. I could come through Wednesday
afternoon... which may limit how warm Wednesday gets.

- Significant cool down for the end of the week

Behind the front...temperatures drop considerably and stay that
way Thursday into Sunday. Temps at 925 mb lower to around 6 deg C
12z Friday into Sunday which could very well keep High
Temperatures in the 50s for much of the area for those days.
Overnight frosts may become widespread so stay tuned for possible
headlines.

- Little potential for rain through the period

The Gulf moisture will be cut off from reaching the Great Lakes
Region through much of the period. This front dropping down
Wednesday afternoon into the night will feature weak forcing here
in Southwest Lower MI...so we will trend toward a drier scenario.
After that...a significant High Pressure system drops down from
Central Canada that will act to limit any chance for rain.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 123 PM EDT Mon Sep 14 2020

The atmosphere remains relatively dry so the cloud cover will be
limited. As a result...VFR conditions will be forecasted through
the period. After 18z Tuesday...there could be gusty winds over 20
knots for KMKG.

&&

.MARINE...
Issued at 254 PM EDT Mon Sep 14 2020

A southerly flow will develop tonight and strengthen through
daybreak Tuesday. Gusts over 25 knot are likely...especially on
Tuesday with some gusts up around 30 knots. The strongest winds
are expected to be over the northern zones...up around Little and
Big Sable Points. At this time...enough confidence is there to go
ahead with Small Craft Advisories and Beach Hazards basically
north of Holland.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from Tuesday morning through Wednesday
     afternoon for MIZ037-043-050-056.

LM...Small Craft Advisory from 8 AM Tuesday to 5 PM EDT Wednesday for
     LMZ846>849.

&&

SYNOPSIS...MJS
DISCUSSION...MJS
AVIATION...MJS
MARINE...MJS
Hazardous weather outlook, Sep 14, 4:04 AM EDT, 11 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
404 AM EDT Mon Sep 14 2020

MIZ037>040-043>046-050>052-056>059-064>067-071>074-150815-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
404 AM EDT Mon Sep 14 2020

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

High waves and strong currents on Lake Michigan will be hazardous
to swimmers Tuesday into Wednesday, especially at beaches north
of Holland. The south side of south piers will be especially
dangerous.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-150815-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
404 AM EDT Mon Sep 14 2020

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Winds and waves hazardous to small craft are likely Tuesday into
Wednesday, especially north of Holland.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 3:14 PM EDTBeach Hazards StatementGRRMason, Muskegon, Oceana, Ottawa50 hr

Nearby

Small Craft Advisories in Michigan, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.